Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Bleeding after taking emergency contraceptive pill. Chances of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I had just finished my periods. I had sex with my boyfriend the day the periods ended. He accidently put on his condom the wrong way and then put it back the right way immediately. The condom did not tear however we didn't want to take a chance and i had an emergency contraceptive the next morning. 6 days later i my period started again with heavy flow and fresh red colored blood. I am worried something is wrong. Is this a sign of the pill damaging my system or pregnancy or anything else, please help. PS We made sure my bf did not ejaculate inside me, nor had he ejaculated before putting on the condom.Will this affect my period that was actually due later in its normal course??
Posted Mon, 30 Apr 2012 in Birth Control
Answered by Dr. Rhea Chanda 37 minutes later

Thanks for the query.

You need not be worried about pregnancy. If you had sex on the last day of your periods, then you are not in the fertile days. So pregnancy wasn't an issue.

Since you took the emergency pill anyways, you are having withdrawal bleeding now. That is not due to any damage to your system. You periods may be irregular for sometime. But in due course, it will become normal. However, frequent use of the pill will cause serious side effects and menstrual irregularities.

You may want to stick to a regular form of contraception. Its safer.

I hope, this answers your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Follow-up: Bleeding after taking emergency contraceptive pill. Chances of pregnancy? 3 hours later
Thank you so much,

just have two more questions:-

1. Is it normal to have two periods within one week of eachother?

2. What are the chances of getting pregnant after periods.

Answered by Dr. Rhea Chanda 20 hours later
Hello again,

Thank you for writing back.

Its not normal to get such frequent cycles but since this has happened due to the emergency pill you have taken, its normal.

Pregnancy after periods is extremely rare.

Hope I have answered all your queries, please accept my answer if you have no further concerns.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor